Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 119, NWS Cleveland, OH

June 1, 2006Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 1, 2006, 4:19 PM EDT for Morrow County, Ohio. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2006, 4:19 PM EDT (20:19 UTC)
Expired
Jun 1, 2006, 5:11 PM EDT
In force
52 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Morrow County, OH

The radar

The Cleveland radar (KCLE), 117 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 4:30 PM EDTTSTM WND DMG5 Ne Mount Gilead, OHTWO TREES DOWN IN THE TOWN OF SHAUCK.
Jun 1, 4:30 PM EDTHAIL 0.755 Ne Mount Gilead, OHPENNY SIZED HAIL IN THE TOWN OF SHAUCK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 012019
SVRCLE
OHC117-012115-
/O.NEW.KCLE.SV.W.0119.060601T2019Z-060601T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
419 PM EDT THU JUN 1 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORROW COUNTY IN NORTH CENTRAL OHIO

* UNTIL 515 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 13
  MILES NORTHWEST OF CHESTERVILLE...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL   
AREAS OF NORTHERN MORROW COUNTY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4071 8283 4061 8293 4044 8264 4063 8263

$$
2 follow-up statements
000 
WWUS51 KCLE 012042
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
442 PM EDT THU JUN 1 2006

OHC117-012115-
/O.CON.KCLE.SV.W.0119.000000T0000Z-060601T2115Z/
MORROW OH-
442 PM EDT THU JUN 1 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EDT FOR
MORROW COUNTY...


AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR CHESTERVILLE...AND MOVING SOUTHEAST AT 20 MPH.



LAT...LON 4071 8283 4061 8293 4044 8264 4063 8263

$$
000 
WWUS51 KCLE 012111
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
506 PM EDT THU JUN 1 2006

OHC117-012116-
/O.CAN.KCLE.SV.W.0119.000000T0000Z-060601T2115Z/
MORROW OH-
506 PM EDT THU JUN 1 2006


...THE SEVERE THUNDERSTORM WARNING FOR MORROW COUNTY IS CANCELLED...


THERE HAS BEEN NO REPORTS OF SEVERE WEATHER FROM THE COUNTY OF
MORROW SO FAR.



LAT...LON 4071 8283 4061 8293 4044 8264 4063 8263

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:51 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 1, 2:51 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
251 PM EDT THU JUN 1 2006

.SHORT TERM(TONIGHT THRU SAT NIGHT)...
WX AND POPS FOR THIS EVE WL LARGELY BE DETERMINED BY LATEST TRENDS
OF RAD AND SAT PIX.

WK CDFNT OVR NRN OH WL MOV SLOLY SE WHILE WV OF LOW PRES MOVS E
THROUGH OH VLY THRU FRI. UPR TROF DIGGING INTO ERN GRTLKS WL TRY AND
KP THREAT FOR SHRA DRAWN BACK TO THE NW AS SFC LOW DEEPENS IN VA AND
MOVS UP MID ATLC CST.  INSTABILITY FM UPR LOW SHUD LEAD TO SHRA AND
PSBL TSRA DVLPMNT MIDDAY SAT WITH DAYTIME HEATING BUT MNLY FOR ERN
HALF OF AREA. CONVECTIVE ACTIVITY SHUD DMNSH WITH SUNSET SAT EVE WRN
AREAS.  ALL IN ALL STG OF 2ND S/W APPEARS OVERDONE IN DIGGING S ON
BACKSIDE OF MAIN UPR TROF ON GFS IN RELATION TO OTHER MODELS SO WL
CUT MAV POPS SOME ON SAT AND SAT NITE.

&&

.LONG TERM(SUN-THU)...
UPR LOW SLOW TO MOV E OF AREA SUN SO WL CONT WITH CHC SHRA PER PREV
FCST THEN END FOR SUN NITE AS CONVECTIVE ACTIVITY DIES WITH SUNSET.
HI PRES OVHD THRU TUE MORN SO WL HOLD OUT FOR DRY WX THEN BRING SML
CHC FOR SHRA OR TSRA TUE AFTN AS NEXT SYS MAY BE NR LERI AREA. WL
CONT CHC THRU THU AS UPR TROFINESS ONCE AGAIN APPEARS TO HANG UP OVR
ERN GRTLKS.

&&

.AVIATION(18Z-18Z)...
SLOWLY SINKING FRONT LOCATED FROM GKJ TO MEDINA TO AOH.  CONVECTION
EXPECTED ALONG AND SOUTH OF THIS FRONT.  TO THE NORTH LIFR STRATUS
PERSISTS.  FRONT WILL SLOWLY SAG SOUTH WITH NORTHEASTERN PORTION
MAKING MORE PROGRESS THAN THE SOUTHWESTERN PART DUE TO A WAVE
DEVELOPING ALONG THE FRONT.  BELIEVE CLE/ERI WILL BE OUT OF THE TS
THREAT AREA AS THEY ARE SOCKED IN WITH STRATUS.  OTHERWISE TS CHCS
THIS AFTERNOON FOR YNG/MFD/CAK/FDY FOR THIS AFTERNOON...DYING OUT
AFTER DARK.  FRONT TO SINK SOUTH OF ALL SITES OVERNIGHT WITH PUSH OF
UPPER TROUGH.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...OUDEMAN
Hazardous weather outlook, Jun 1, 4:14 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
414 AM EDT THU JUN 1 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-020815-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
414 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SOME OF THE THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING SOUTH
OF A FINDLAY TO MANSFIELD TO YOUNGSTOWN LINE MAY BE STRONG AND
HAVE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:13 PM EDTSevere Thunderstorm WarningCLEAshland47 min
May 31, 8:27 PM EDTSevere Thunderstorm WarningCLEWayne63 min
May 31, 8:31 PM EDTSpecial Marine WarningCLE119 min
May 31, 9:33 PM EDTSpecial Marine WarningCLE117 min
May 31, 11:04 PM EDTSevere Thunderstorm WarningCLECuyahoga45 min
May 31, 11:31 PM EDTSpecial Marine WarningCLE119 min
Jun 1, 4:37 PM EDTSevere Thunderstorm WarningCLERichland38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.